Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 11, 2025, 1:35 PM MDT for Eddy County, New Mexico; 5 counties in Texas. It took effect at Mar 12, 2025, 7:00 AM MDT. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2025, 1:35 PM MDT (19:35 UTC)
- In effect from
- Mar 12, 2025, 7:00 AM MDT
- Expired
- Mar 12, 2025, 7:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 10:17 AM MDT | NON-TSTM WND GST 71 | Pine Springs, TX | Mesonet station 60 Pine Springs GMNP. |
| Mar 12, 10:38 AM MDT | NON-TSTM WND GST 70 | 3 Nnw Pine Springs, TX | Mesonet station GDBT2 The Bowl. |
| Mar 12, 10:52 AM MDT | NON-TSTM WND GST 60 | 1 Ene Pine Springs, TX | Mesonet station PSGT2 Pinery. |
| Mar 12, 12:23 PM MDT | DUST STORM | 5 Se Fort Davis, TX | A report of near zero visibility from blowing dust was received from the Chihuahuan Desert Research Institute. Wind gusts beween 40 to 50 mph were observed in the region near the time of this dust storm. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3880 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS74 KMAF 111935 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 135 PM MDT Tue Mar 11 2025 NMZ027-028-TXZ270-271-273-274-277-278-121045- /O.UPG.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/ /O.NEW.KMAF.HW.W.0014.250312T1200Z-250313T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Alpine, Fort Davis, Guadalupe Mountains National Park, Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Pecos, and Pine Springs 135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, Eddy County Plains, Eastern Culberson, Reeves County Plains, Davis Mountains, and Davis Mountains Foothills. * WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-121045- /O.NEW.KMAF.WI.Y.0010.250312T1500Z-250313T0000Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central Brewster-Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Lamesa, Tatum, Lajitas, Sanderson, Marathon, Kermit, Jal, Crane, Van Horn, Big Lake, Hobbs, Dryden, Big Spring, Midland, Monahans, Fort Stockton, Big Bend National Park, Eunice, McCamey, Presidio, Rankin, Panther Junction, Mentone, Garden City, Colorado City, Odessa, Andrews, Gail, Chisos Basin, Castolon, Snyder, Marfa, Stanton, Lovington, and Seminole 135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 PM CDT/ WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 9 AM MDT /10 AM CDT/ to 6 PM MDT /7 PM CDT/ Wednesday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Greening
2 follow-up statements
389 WWUS74 KMAF 120656 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1256 AM MDT Wed Mar 12 2025 NMZ027-028-TXZ270-271-140100- /O.NEW.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/ /O.EXT.KMAF.HW.W.0014.250312T1300Z-250313T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Carlsbad, Guadalupe Mountains National Park, Carlsbad Caverns NP, Queen, Pine Springs, and Artesia 1256 AM MDT Wed Mar 12 2025 /156 AM CDT Wed Mar 12 2025/ ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. For the High Wind Watch, southwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, and Eddy County Plains. * WHEN...For the High Wind Warning, from 7 AM MDT /8 AM CDT/ this morning to 7 PM MDT /8 PM CDT/ this evening. For the High Wind Watch, from Thursday morning through Thursday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ TXZ273-274-277-278-130100- /O.EXT.KMAF.HW.W.0014.250312T1300Z-250313T0100Z/ Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis, Alpine, and Pecos 156 AM CDT Wed Mar 12 2025 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains, Davis Mountains Foothills, and Reeves County Plains, and Eastern Culberson County. * WHEN...From 8 AM this morning to 8 PM CDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-130100- /O.EXT.KMAF.WI.Y.0010.250312T1300Z-250313T0100Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central Brewster-Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Seminole, Big Bend National Park, Midland, Van Horn, Colorado City, Big Spring, Odessa, Lovington, Presidio, Lajitas, McCamey, Castolon, Big Lake, Gail, Kermit, Tatum, Snyder, Marfa, Marathon, Garden City, Sanderson, Monahans, Rankin, Fort Stockton, Andrews, Mentone, Jal, Eunice, Hobbs, Dryden, Stanton, Chisos Basin, Panther Junction, Crane, and Lamesa 1256 AM MDT Wed Mar 12 2025 /156 AM CDT Wed Mar 12 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 7 AM MDT /8 AM CDT/ this morning to 7 PM MDT /8 PM CDT/ this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ DeBerry
631 WWUS74 KMAF 121922 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 122 PM MDT Wed Mar 12 2025 NMZ028-130100- /O.CAN.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad Caverns NP, and Carlsbad 122 PM MDT Wed Mar 12 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IS CANCELLED... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Eddy County Plains. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT this evening. For the High Wind Warning, until 7 PM MDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-130330- /O.UPG.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.HW.W.0015.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the first High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph. For the second High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ this evening. For the first High Wind Warning, until 7 PM MDT /8 PM CDT/ this evening. For the second High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ TXZ273-274-277-278-130100- /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis, Pecos, and Alpine 222 PM CDT Wed Mar 12 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Davis Mountains, Davis Mountains Foothills, and Reeves County Plains, and Eastern Culberson County. * WHEN...For the Blowing Dust Advisory, until 7 PM CDT this evening. For the High Wind Warning, until 8 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-130100- /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-250313T0100Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central Brewster-Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Dryden, Andrews, Colorado City, Mentone, Big Lake, Big Spring, Castolon, McCamey, Marfa, Snyder, Odessa, Big Bend National Park, Marathon, Panther Junction, Seminole, Sanderson, Eunice, Stanton, Lajitas, Crane, Rankin, Presidio, Lamesa, Lovington, Garden City, Tatum, Van Horn, Hobbs, Monahans, Jal, Chisos Basin, Midland, Fort Stockton, Gail, and Kermit 122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ this evening. For the Wind Advisory, until 7 PM MDT /8 PM CDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ 93
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 11:21 AM MDT, 2 hours 14 minutes earlier. Its key messages:
- Updated at 1220 PM CDT Tue Mar 11 2025
- A Rangeland Fire Danger Statement is in effect today due to elevated fire weather conditions over southeastern New Mexico, much of the Permian Basin, and the West Texas mountains.
- A storm system arriving tomorrow spells increasing fire weather concerns and breezy to strong winds.
- A more potent storm system arrives Friday. Strong to very strong winds and critical to extreme fire weather conditions will be the main impacts. Temperatures drop slightly behind the cold front before a warming trend ensues once the system departs.
Area forecast discussion, Mar 11, 11:21 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Tue Mar 11 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1220 PM CDT Tue Mar 11 2025
- A Rangeland Fire Danger Statement is in effect today due to
elevated fire weather conditions over southeastern New Mexico,
much of the Permian Basin, and the West Texas mountains.
- A storm system arriving tomorrow spells increasing fire weather
concerns and breezy to strong winds.
- A more potent storm system arrives Friday. Strong to very strong
winds and critical to extreme fire weather conditions will be
the main impacts. Temperatures drop slightly behind the cold
front before a warming trend ensues once the system departs.
&&
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 331 AM CDT Tue Mar 11 2025
WV imagery this morning shows the southern CONUS between two
systems. To the west, an upper trough is approaching SoCal/Baja del
Norte. West Texas and Southeast New Mexico are under zonal flow
aloft, but this will transition to southwest later today as the
trough pushes east.
Leeside surface troughing on the Front Range ahead of the storm
system will veer and increase winds to the southwest today.
Downslope warming under sunny skies will increase thicknesses to
yield afternoon highs averaging a pleasant ~ 10 F above normal.
Tonight, westerlies will decouple somewhat, but remain elevated
enough to keep mixing in play, adding 3-4 F to tonight's minimums,
keeping lows 6-8 F above climatology.
The west coast trough is forecast to open and make landfall this
evening, advancing to the Four Corners region by 12Z Wednesday.
Isolated rain and snow showers will be possible in the Guadalupes
Wednesday morning, but QPF looks negligible. The NAM develops a
mountain wave signature, and 700mb height gradients tighten up to
60m/200nm, signaling a high wind event. This will likely develop
down into the Davis Mountains by late morning. As such, we'll
expand the watch to include this, and some adjacent plains.
Advisories will be needed later for most areas to the east Wednesday
afternoon. Given perpetually dry soils, BLDU is a given. Also, it
almost goes w/out saying that, given the constant dry, westerly flow
throughout the short term, critical fire weather conditions are
expected. See Fire Weather Discussion below for more details.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 331 AM CDT Tue Mar 11 2025
The upper-level system responsible for the blustery conditions
earlier Wednesday begins to track east of our area throughout the
night. Lows Wednesday night sink into the 40s. Winds taper down and
upper ridging briefly takes back the wheel ahead of another, more
potent storm system set to arrive late Thursday night and into
Friday. Thursday brings comparably nicer weather, with calmer winds
and highs in the 70s and 80s, even a few 90s near the Rio Grande.
Over the course of the night Thursday, an upper-level trough becomes
negatively tilted and a surface low quickly intensifies near the lee
of the Rockies. This will release another windbag over our area,
with stronger winds compared to Wednesday's system indicated by a
tighter pressure gradient shown in ensemble and deterministic
guidance. The surface front still looks to arrive sometime Friday
morning, shifting winds out of the west and northwest. Much of the
area could experience sustained winds over 30kts, with gusts over
40kts Friday afternoon. This system is not expected to bring any
precipitation. Aside from wind products, dry conditions and strong
winds will result in critical to extreme RFTIs; therefore, fire
weather products are likely.
Highs Friday range from the 50s in parts of southeast New Mexico and
the mountains, 60s for most everyone else, and 70s to 80s in the
Lower Trans Pecos and Big Bend. Lows drop into the 30s and 40s.
Winds Friday night and Saturday remain on the breezy side while the
trough gradually departs to our northeast. Highs in the 50s and 60s
stick around Saturday, then the 60s and 70s become more prominent
Sunday as winds decrease and we begin a warming trend under an upper-
level ridge.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Tue Mar 11 2025
VFR conditions prevail at all terminals. Brief gusts are possible
today and winds remain out of the west. High gusty winds are
expected to pick up in strength by the end of this TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 76 46 82 / 0 0 0 0
Carlsbad 46 71 44 76 / 0 10 0 0
Dryden 51 82 49 88 / 0 0 0 0
Fort Stockton 51 74 48 85 / 0 0 0 0
Guadalupe Pass 43 60 44 68 / 0 10 0 0
Hobbs 44 71 41 75 / 0 0 0 0
Marfa 43 66 40 76 / 0 0 0 0
Midland Intl Airport 46 73 45 80 / 0 0 0 0
Odessa 47 73 45 80 / 0 0 0 0
Wink 43 74 42 82 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Wednesday morning through Wednesday evening
for Davis Mountains-Davis Mountains Foothills-Eastern
Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Reeves County Plains.
Fire Weather Watch from Wednesday morning through Wednesday
evening for Andrews-Borden-Central Brewster-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Lower Brewster County-
Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
Reagan-Reeves County Plains-Scurry-Terrell-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
NM...High Wind Watch from Wednesday morning through Wednesday evening
for Eddy County Plains-Guadalupe Mountains of Eddy County.
Fire Weather Watch from Wednesday morning through Wednesday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
&&
SHORT TERM...44
LONG TERM....95
AVIATION...55The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:35 PM MDT | Wind Advisory | MAF | Lea | 29 hr |
| Mar 11, 1:47 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 29 hr |
Nearby
High Wind Warnings in Texas, 2025High Wind Warnings in New Mexico, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.